Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 210, NWS Fort Worth, TX

August 25, 2002Lamar County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 25, 2002, 2:15 PM CDT for Lamar County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2002, 2:15 PM CDT (19:15 UTC)
Expired
Aug 25, 2002, 3:15 PM CDT
In force
60 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Lamar County, TX

What was reported inside it

TimeReportWhereRemark
Aug 25, 2:45 PM CDTThunderstorm WindRoxton, TXA large tree was uprooted and block the intersection of FM 137 and Honey Grove Street. Power lines were also blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 25, 12:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2002-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2002-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1122 J/kg
Mixed-layer CIN
-231 J/kg
Mixed-layer LCL
1573 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

023 
WUUS54 KFWD 251915
SVRFTW
TXC277-252015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
213 PM CDT SUN AUG 25 2002

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMAR COUNTY IN NORTHEAST TEXAS

* UNTIL 315 PM CDT

* AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 17 MILES WEST OF PARIS...MOVING SOUTHEAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL LAMAR COUNTY AROUND 230 PM CDT

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

LAT...LON 3372 9582 3351 9586 3350 9560 3390 9550
          3388 9571

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 12:25 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 25, 12:25 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...
NATIONAL WEATHER SERVICE FORT WORTH TX
1225 PM CDT SUN AUG 25 2002

WE ARE UPDATING TO RAISE POPS SIGNIFICANTLY IN THE NORTHEAST AND
NORTH...AND ADDING THE SEVERE THUNDERSTORM WATCH.  WILL ALSO LOWER
HIGH TEMPERATURES IN THE NORTHEAST.

HAVE ALSO BEEFED UP POPS IN EAST AND CENTRAL JUST A BIT FOR
TONIGHT...BECAUSE OF EXPECTED LEFT OVER THUNDERSTORM BOUNDARIES.

26
.FWD...NONE.

In the hours before

Special weather statement, Aug 25, 12:08 PM CDT, 2 hours 7 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-252100-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1208 PM CDT SUN AUG 25 2002

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING NORTHEAST OF A LINE FROM BOWIE TO...FORT WORTH...
WAXAHACHIE...AND ATHENS.

A THUNDERSTORM COMPLEX OVER SOUTH CENTRAL OKLAHOMA WILL MOVE
SOUTHEAST AND ACROSS THE NORTHEAST THIRD OF NORTH TEXAS THIS
AFTERNOON.  THIS COMPLEX WILL PRODUCE AN OUTFLOW BOUNDARY THAT WILL
MOVE ACROSS THE SLIGHT RISK AREA AND AID ADDITIONAL THUNDERSTORM
DEVELOPMENT.  THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING
DOWNBURST WINDS IN EXCESS OF 60 MPH...AND DAMAGING HAIL.

PERSONS ENGAGED IN AFTERNOON OUTDOOR ACTIVITIES WITHIN THE SLIGHT
RISK AREA...ESPECIALLY BOATERS...SHOULD BE ALERT FOR APPROACHING
STORMS THIS AFTERNOON.  IF A STORM APPROACHES...BOATERS SHOULD LEAVE
OPEN LAKE WATERS AND SEEK SAFE HARBOR...ALSO MOVE INDOORS AND WAIT
OUT THE STORM.

ALSO...WITH HIGH TEMPERATURES NEAR 100 ACROSS ALL OF NORTH TEXAS
TODAY...AFTERNOON HEAT INDEX VALUES WILL BE NEAR 105 DEGREES.
ANYONE PARTICIPATING IN OUTDOOR ACTIVITIES SHOULD DRINK PLENTY OF
FLUIDS AND AVOID STRENUOUS PHYSICAL ACTIVITY.  CHILDREN AND PETS
SHOULD NOT BE LEFT IN CARS WHERE TEMPERATURES CAN QUICKLY RISE TO
LIFE THREATENING LEVELS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 1:37 PM CDTSevere Thunderstorm WarningFWDFannin53 min
Aug 25, 1:42 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson63 min
Aug 25, 2:29 PM CDTSevere Thunderstorm WarningFWDCollin, Denton, Hunt61 min
Aug 25, 3:08 PM CDTSevere Thunderstorm WarningFWDDallas, Rockwall67 min
Aug 25, 3:32 PM CDTSevere Thunderstorm WarningFWDKaufman, Van Zandt58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.